Alert archive / Ohio / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

January 17, 2021Fairfield County, Licking County, Ohio

NWS Wilmington, OH issued this special weather statement at Jan 17, 2021, 11:39 PM EST for Fairfield County, Licking County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 17, 2021, 11:39 PM EST (04:39 UTC)
Expired
Jan 18, 2021, 12:30 AM EST
In force
51 min
Issued by
NWS Wilmington, OH

Counties Fairfield County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 132 km from the middle of the area, began a volume at 04:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
512 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WWUS81 KILN 180439
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
1139 PM EST Sun Jan 17 2021
 
OHZ055-056-064-065-180530-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
1139 PM EST Sun Jan 17 2021

...A SNOW SHOWER WILL AFFECT SOUTHEASTERN FRANKLIN...FAIRFIELD...
NORTHEASTERN PICKAWAY AND LICKING COUNTIES UNTIL 1230 AM EST...

At 1138 PM EST, radar indicated a snow shower over Pickerington,
moving east at 20 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to an inch of snow accumulation...

Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Pickerington, Heath,
Granville, Pataskala, Canal Winchester, Groveport, Baltimore, Buckeye
Lake, Hebron, Bremen, Millersport, Pleasantville, Hanover, Marne,
Fairfield Beach and Beechwood Trails.

This includes I-70 in Ohio between mile markers 106 and 142, and near
mile marker 144.
 
Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
      3984 8247 3983 8240 3975 8240 3974 8237
      3973 8237 3960 8287 3989 8301 4024 8228
      4024 8219
TIME...MOT...LOC 0438Z 248DEG 17KT 3990 8273 

$$

AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jan 17, 10:01 PM EST, 1 hour 38 minutes earlier.

Area forecast discussion, Jan 17, 10:01 PM EST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1001 PM EST Sun Jan 17 2021

.SYNOPSIS...
Occasional snow showers will be possible into tonight as an
upper level low pressure system moves across the Ohio Valley.
Weak high pressure will build into the area on Monday before
another weak weather disturbance moves through the region Monday
night into Tuesday.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Mid level low has opened up and is tracking across Ohio.
Scattered snow showers have continued across the area ahead of
this feature. An area of enhanced snow showers has tracked from
southeast Indiana across southwest Ohio just ahead of the mid
level vort. This region of enhanced snow showers will track
across central Ohio through midnight -- reducing visibilities
and dropping up to an inch of snow. Have increased pops and
snowfall up to an inch in this region. Will continue to put out
SPS products for this area with surface temperatures dropping
below freezing allowing snow to accumulate on pavement.

As the mid level trof tracks east, expect the snow to taper off
from the west -- with only some light snow or flurries after
midnight for most locations.

Low temperatures to drop into the upper 20s across the region.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Will hang on to a few flurries into Monday morning as the upper
level trough shifts quickly east and we transition into more of
a zonal flow pattern. With plenty of low level moisture, will
continue with cloudy skies Monday into Monday night. Some
embedded mid level energy will push quickly east across the
area Monday night. This will result in a chance for some light
snow, especially across southern portions of our area. Any
accumulation with this looks to be fairly light. Highs on Monday
will be in the low to mid 30s with lows Monday night in the mid
to upper 20s.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
On Tuesday morning, an area of surface low pressure will be moving
east across the Great Lakes, with a surface cold front passing
southeast through the Ohio Valley. Precipitation associated with
this front will still be coming to an end in the southeastern
sections of the ILN forecast area on Tuesday morning, with dry
conditions expected everywhere in the CWA by afternoon. Because of
the front, there will be a little more of a gradient in temperatures
across the CWA than in prior days, with highs near 40 in the far
south -- but only in the lower 30s in the northwestern CWA.

The somewhat active flow pattern will remain in place for a little
while longer, with a weak shortwave and another weak surface front
combining late Tuesday night to support at least an increase in
clouds over the area -- and possibly some flurries, which may need
to be added to later forecasts if the wave looks a little stronger
than it does now. After that, the Ohio Valley will be on the
northern periphery of an area of surface high pressure, which will
be centered over the southeastern states. This should bring dry
conditions for the rest of Wednesday, with cooler temperatures than
Tuesday.

On Wednesday night, flow is expected to switch to the south and
southwest, which will bring warm advection and non-diurnal
temperatures heading into Thursday morning -- ahead of a weak wave
in the 850mb flow. However, precipitation appears unlikely, with
meager forcing and limited boundary layer moisture.

12Z models are then fairly aggressive, and in fairly good agreement,
on a significant system developing in the southern stream on
Thursday night and Friday -- and completely missing the ILN CWA to
the south. Even yesterday, there was some ensemble support for some
lower-end precipitation chances in the ILN CWA during this time
frame, but this support has vanished from the recent runs and GEFS
ensemble. In collaboration with surrounding offices, PoPs have been
entirely removed during this time period, resulting in a dry
forecast through the Thu-Fri-Sat time period. Thursday, however,
will be the only slightly warmer day of the few, as colder westerly
to northwesterly flow will again take over by Friday.

High pressure, initially over the northern plains, will then move
into the Great Lakes on Friday and Saturday, with heights rising
over the Ohio Valley. This will likely bring dry and cooler
conditions to the area. Though details are not worth mentioning at
this range, there are indications of amplifying flow and more
significant moisture return to the Ohio Valley by the end of the
weekend, resulting in the insertion of some precipitation chances on
Sunday.

&&

.AVIATION /03Z MONDAY THROUGH FRIDAY/...
Mid level low over Indiana to open up and track across Ohio
overnight. Scattered snow showers over the TAF sites was
resulting in widespread MVFR conditions in snow showers.
In some of the embedded heavier snow showers, a reduction
to IFR vsbys and ceilings at times.

As the mid level low tracks east this evening, expect the snow
to gradually taper off from the west by late evening. MVFR to
IFR cigs will prevail through overnight hours. Although clouds
are expected to lift some during the daylight hours Monday --
MVFR cigs are expected to persist.

OUTLOOK...MVFR ceilings and visibilities possible on Tuesday.
MVFR and IFR ceilings and visibilities possible Wednesday into
Thursday.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...AR
SHORT TERM...JGL
LONG TERM...Hatzos
AVIATION...AR
Hazardous weather outlook, Jan 17, 3:18 PM EST, 8 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
318 PM EST Sun Jan 17 2021

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-181100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
318 PM EST Sun Jan 17 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...This afternoon and tonight.

Occasional snow showers will continue into this evening before
beginning to taper off overnight. Snow accumulations of less than an
inch are expected. However, as temperatures fall below freezing this
evening, some slick spots will be possible on area roadways.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jan 17, 8:46 PM EST, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Wilmington OH
846 PM EST Sun Jan 17 2021

OHZ061-062-070>072-180230-
Montgomery OH-Warren OH-Clinton OH-Butler OH-Greene OH-
846 PM EST Sun Jan 17 2021

...A SNOW SHOWER WILL AFFECT NORTHEASTERN BUTLER...WARREN...NORTHERN
CLINTON...GREENE AND SOUTHEASTERN MONTGOMERY COUNTIES UNTIL 930 PM
EST...

At 845 PM EST, radar indicated a snow shower over Hunter, moving
northeast at 20 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to a half inch of snow accumulation...

Locations impacted include...
Dayton, Kettering, Middletown, Beavercreek, Fairborn, Mason, Xenia,
Miamisburg, Lebanon, Springboro, Wilmington, Monroe, Franklin,
Bellbrook, Moraine, Carlisle, Oakwood, Yellow Springs, South
Middletown and West Carrollton.

This includes the following Interstates...
 I-71 in Ohio between mile markers 24 and 60.
 I-75 in Ohio between mile markers 27 and 47.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3958 8446 3983 8391 3982 8387 3948 8362
      3933 8432
TIME...MOT...LOC 0145Z 246DEG 17KT 3949 8430

AR
Special weather statement, Jan 17, 9:33 PM EST, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Wilmington OH
933 PM EST Sun Jan 17 2021

OHZ053>055-061>064-071-072-180315-
Montgomery OH-Warren OH-Fayette OH-Madison OH-Clinton OH-Franklin OH-
Pickaway OH-Clark OH-Greene OH-
933 PM EST Sun Jan 17 2021

...A SNOW SHOWER WILL AFFECT SOUTHWESTERN FRANKLIN...NORTHEASTERN
WARREN...FAYETTE...NORTHERN CLINTON...WESTERN PICKAWAY...SOUTHEASTERN
CLARK...GREENE...SOUTHEASTERN MONTGOMERY AND MADISON COUNTIES UNTIL
1015 PM EST...

At 932 PM EST, radar indicated an area of snow showers 7 miles north
of Wilmington, moving east at 25 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to an inch of snow accumulation...

Locations impacted include...
Xenia, Washington Court House, Wilmington, London, Bellbrook,
Jefferson, West Jefferson, Cedarville, Waynesville, Sabina,
Jamestown, Mount Sterling, South Charleston, Jeffersonville,
Williamsport, Bloomingburg, New Holland, Wilberforce, New Jasper and
Staunton.

This includes the following Interstates...
 I-70 in Ohio between mile markers 78 and 83.
 I-71 in Ohio between mile markers 40 and 91.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3936 8397 3962 8416 3999 8331 3956 8302
TIME...MOT...LOC 0232Z 248DEG 20KT 3956 8386

AR
Local storm report, Jan 17, 9:55 PM EST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
955 PM EST SUN JAN 17 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     SNOW             SPRINGBORO              39.56N  84.24W
01/17/2021  M0.9 INCH        WARREN             OH   BROADCAST MEDIA

&&

EVENT NUMBER ILN2100025

JEG
Special weather statement, Jan 17, 10:09 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1009 PM EST Sun Jan 17 2021

OHZ054-055-062>065-072-180400-
Fairfield OH-Fayette OH-Madison OH-Clinton OH-Franklin OH-
Pickaway OH-Greene OH-
1009 PM EST Sun Jan 17 2021

...A SNOW SHOWER WILL AFFECT FRANKLIN...WESTERN FAIRFIELD...
FAYETTE...NORTHEASTERN CLINTON...PICKAWAY...SOUTHEASTERN GREENE AND
SOUTHERN MADISON COUNTIES UNTIL 1100 PM EST...

At 1008 PM EST, radar indicated a snow shower near Bloomingburg,
moving east at 35 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to an inch of snow accumulation...

Locations impacted include...
Columbus, Lancaster, Westerville, Reynoldsburg, Grove City, Upper
Arlington, Gahanna, Pickerington, Washington Court House,
Circleville, Bexley, Canal Winchester, Groveport, West Jefferson,
Ashville, Sabina, Jamestown, Mount Sterling, South Bloomfield and
Minerva Park.

This includes the following Interstates...
 I-70 in Ohio between mile markers 90 and 111.
 I-71 in Ohio between mile markers 58 and 116.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3966 8264 3943 8365 3967 8382 3977 8361
      3977 8359 3979 8358 4011 8291
TIME...MOT...LOC 0308Z 248DEG 30KT 3964 8343

AR
Special weather statement, Jan 17, 10:54 PM EST, 45 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1054 PM EST Sun Jan 17 2021

OHZ055-056-064-065-180445-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
1054 PM EST Sun Jan 17 2021

...A SNOW SHOWER WILL AFFECT SOUTHEASTERN FRANKLIN...FAIRFIELD...
PICKAWAY AND WESTERN LICKING COUNTIES UNTIL 1145 PM EST...

At 1054 PM EST, radar indicated an area of snow showers near South
Bloomfield, moving northeast at 25 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to an inch of snow accumulation...

Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Grove City, Gahanna,
Pickerington, Circleville, Bexley, Heath, Granville, Pataskala, Canal
Winchester, Groveport, Johnstown, Ashville, Baltimore, Buckeye Lake,
Hebron and South Bloomfield.

This includes the following Interstates...
 I-70 in Ohio between mile markers 99 and 131.
 I-71 in Ohio between mile markers 89 and 109.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3967 8237 3955 8325 3981 8324 4023 8258
      3993 8243 3993 8246 3984 8247 3983 8240
      3975 8240 3974 8237
TIME...MOT...LOC 0354Z 247DEG 20KT 3976 8310

AR
Special weather statement, Jan 17, 11:39 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1139 PM EST Sun Jan 17 2021

OHZ055-056-064-065-180530-
Licking OH-Fairfield OH-Franklin OH-Pickaway OH-
1139 PM EST Sun Jan 17 2021

...A SNOW SHOWER WILL AFFECT SOUTHEASTERN FRANKLIN...FAIRFIELD...
NORTHEASTERN PICKAWAY AND LICKING COUNTIES UNTIL 1230 AM EST...

At 1138 PM EST, radar indicated a snow shower over Pickerington,
moving east at 20 mph.

HAZARDS INCLUDE...
Quickly changing visibility...
Up to an inch of snow accumulation...

Locations impacted include...
Columbus, Newark, Lancaster, Reynoldsburg, Pickerington, Heath,
Granville, Pataskala, Canal Winchester, Groveport, Baltimore, Buckeye
Lake, Hebron, Bremen, Millersport, Pleasantville, Hanover, Marne,
Fairfield Beach and Beechwood Trails.

This includes I-70 in Ohio between mile markers 106 and 142, and near
mile marker 144.

Exercise caution while traveling as driving conditions may change
quickly.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
      3984 8247 3983 8240 3975 8240 3974 8237
      3973 8237 3960 8287 3989 8301 4024 8228
      4024 8219
TIME...MOT...LOC 0438Z 248DEG 17KT 3990 8273

AR

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 17, 7:58 PM ESTSpecial Weather StatementILNButler, Warren47 min
Jan 17, 8:46 PM ESTSpecial Weather StatementILNGreene, Warren44 min
Jan 17, 9:33 PM ESTSpecial Weather StatementILNClinton, Fayette, Greene, Madison42 min
Jan 17, 10:09 PM ESTSpecial Weather StatementILNFayette, Franklin, Pickaway51 min
Jan 17, 10:54 PM ESTSpecial Weather StatementILNFairfield, Pickaway51 min
Jan 17, 11:56 PM ESTSpecial Weather StatementILNRoss34 min
Jan 18, 3:33 PM ESTWinter Weather AdvisoryILNAdams, Scioto17 hr

Nearby

Special Weather Statements in Ohio, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.